Psycho-Babble Medication Thread 1045596

Shown: posts 1 to 6 of 6. This is the beginning of the thread.

 

any Kidney issues with...

Posted by b2chica on June 20, 2013, at 13:26:44

any of the meds i'm on? i'll list below.
i've noticed just within the last week or so that i'm going to the bathroom aLOT and i sometimes (like today) gets crampy on my sides. I'm just guessing its a kidney thing...but dont know for sure.

here's what i'm all using as of currently
Pristiq 100mg
Adderall 20mg Bid
Perphenazine 2mg am
Gabapentin (i either take less if take haldol, or more if i dont take any, but prn for anxiety
Haldol take either .5 BID or 1mg in evening


have been doing a little drinking lately ( i know...) not much but notice i can't drink asmuch with the new med.
ave 2 beers/night.

yes i have been trying to increase my intake of water but not as much as i think i should, esp now.
- my output seems to be higher than my input.

i asked pdoc if haldol was diuretic, he said no.

so whats up?

thanks
b2c.

 

Re: any Kidney issues with... b2chica

Posted by Phillipa on June 20, 2013, at 18:15:57

In reply to any Kidney issues with..., posted by b2chica on June 20, 2013, at 13:26:44

Alcohol is a diuretic? Phillipa

 

Re: any Kidney issues with...

Posted by baseball55 on June 20, 2013, at 21:33:02

In reply to Re: any Kidney issues with... b2chica, posted by Phillipa on June 20, 2013, at 18:15:57

More likely a bladder issue than a kidney issue. Kidney issues are way serious.

 

Lou's response- b2chica

Posted by Lou Pilder on June 20, 2013, at 21:39:56

In reply to any Kidney issues with..., posted by b2chica on June 20, 2013, at 13:26:44

> any of the meds i'm on? i'll list below.
> i've noticed just within the last week or so that i'm going to the bathroom aLOT and i sometimes (like today) gets crampy on my sides. I'm just guessing its a kidney thing...but dont know for sure.
>
> here's what i'm all using as of currently
> Pristiq 100mg
> Adderall 20mg Bid
> Perphenazine 2mg am
> Gabapentin (i either take less if take haldol, or more if i dont take any, but prn for anxiety
> Haldol take either .5 BID or 1mg in evening
>
>
> have been doing a little drinking lately ( i know...) not much but notice i can't drink asmuch with the new med.
> ave 2 beers/night.
>
> yes i have been trying to increase my intake of water but not as much as i think i should, esp now.
> - my output seems to be higher than my input.
>
> i asked pdoc if haldol was diuretic, he said no.
>
> so whats up?
>
> thanks
> b2c.

b2c,
Lou
http://www.ehealthme.com/ds/haldol/kidney+failure

 

: Lou's response-

Posted by Lou Pilder on June 20, 2013, at 21:53:47

In reply to Lou's response- b2chica, posted by Lou Pilder on June 20, 2013, at 21:39:56

> > any of the meds i'm on? i'll list below.
> > i've noticed just within the last week or so that i'm going to the bathroom aLOT and i sometimes (like today) gets crampy on my sides. I'm just guessing its a kidney thing...but dont know for sure.
> >
> > here's what i'm all using as of currently
> > Pristiq 100mg
> > Adderall 20mg Bid
> > Perphenazine 2mg am
> > Gabapentin (i either take less if take haldol, or more if i dont take any, but prn for anxiety
> > Haldol take either .5 BID or 1mg in evening
> >
> >
> > have been doing a little drinking lately ( i know...) not much but notice i can't drink asmuch with the new med.
> > ave 2 beers/night.
> >
> > yes i have been trying to increase my intake of water but not as much as i think i should, esp now.
> > - my output seems to be higher than my input.
> >
> > i asked pdoc if haldol was diuretic, he said no.
> >
> > so whats up?
> >
> > thanks
> > b2c.
>
> b2c,
> Lou
> http://www.ehealthme.com/ds/haldol/kidney+failure

b2c,
http://www.ehealthme.com/ds/adderall/kidney+failure
http://www.ehealthme.com/ds/pristiq/kidney+failure
http://www.ehealthme.com/ds/gabapentin/kidney+failure
http://www.ehealthme.com/ds/perphenazine/kidney+failure

 

Re: any Kidney issues with... b2chica

Posted by SLS on June 21, 2013, at 0:38:16

In reply to any Kidney issues with..., posted by b2chica on June 20, 2013, at 13:26:44

> Haldol take either .5 BID or 1mg in evening

It won't hurt to get your kidney function checked by using a simple blood test.

http://www.ncbi.nlm.nih.gov/pubmed/19839853

http://www.ncbi.nlm.nih.gov/pubmed/21847426

There are some reports of rhabdomyolysis and acute renal failure caused by haloperidol. This can happen with or without attendant neuroleptic malignant syndrome (NMS). NMS is rare, but can be fatal. I usually presents with a cluster of symptoms that include:

1. Hyperthermia with temperature above 38C.

2. Muscular rigidity (lead-pipe type) will always be present.

3. Alteration in mental status with confusion or agitation and altered consciousness.

4. Autonomic instability may manifest as pallor, tachycardia, fluctuating blood pressure, excessive sweating/salivation, tremor and incontinence.

Diagnostic features of NMS:[1]

Neuroleptics within 1 to 4 weeks.
Hyperthermia (above 38).
Muscle rigidity.
Five of the following:
Changed mental status.
Tachycardia.
Hypotension or hypertension.
Tremor.
Incontinence.
Diaphoresis (excessive sweating) or sialorrhoea.
Increased creatine phosphokinase (CPK) or urinary myoglobin.
Metabolic acidosis.
Leukocytosis.
Exclusion of other illnesses (neuropsychiatric, drug-induced, systemic).


- Scott


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.